| Model Number |
ONB12STF |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a laparoscopic gastric bypass, when the two trocars were placed, gas leaked through the valves, preventing visualization.Additionally, the seal of the devices were damaged.It was noted that the surgical time was extended by more than 30 minutes because the carbon dioxide could not enter the cavity, preventing the surgery from beginning.To resolve the issue, another batch of the same device was used.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
D10 concomitant product: onb12stf, onb12stf versaone opt 12 std trocar (lot#j5g4340y) additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.The video showed the surgeon manipulating an unknown device inserted into the port during a surgical procedure.A hissing sound can be heard.It was reported that the seal was damaged and had leaks.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.